Alert archive / Illinois / Beach Hazards Statements in 2020

Beach Hazards Statement 6, NWS Chicago, IL

July 15, 2020Cook County, Lake County, Illinois; Lake County, Porter County, Indiana

NWS Chicago, IL issued this beach hazards statement at Jul 15, 2020, 9:42 PM CDT for Cook County, Lake County, Illinois; Lake County, Porter County, Indiana. It took effect at Jul 15, 2020, 10:00 PM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jul 15, 2020, 9:42 PM CDT (02:42 UTC)
In effect from
Jul 15, 2020, 10:00 PM CDT
Expired
Jul 16, 2020, 3:00 PM CDT
In force
17 hr
Issued by
NWS Chicago, IL

Counties Cook County, IL, Lake County, IL, Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 54 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.7 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2020-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2020-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

816 
WHUS43 KLOT 160242
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
942 PM CDT Wed Jul 15 2020

ILZ006-103-104-INZ001-002-161045-
/O.NEW.KLOT.BH.S.0006.200716T0300Z-200716T1200Z/
Lake IL-Northern Cook-Central Cook-Lake IN-Porter-
942 PM CDT Wed Jul 15 2020

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 7 AM CDT THURSDAY...

The National Weather Service in Chicago has issued a Beach
Hazards Statement...which is in effect until 7 AM CDT Thursday. 

* LOCATION...Lake Michigan Beaches in northeast Illinois and
  northwest Indiana.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 6 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

For information on swim advisories or bans at Chicago beaches
visit: www.cpdbeaches.com.

&&

$$
3 follow-up statements
857 
WHUS43 KLOT 160922
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
422 AM CDT Thu Jul 16 2020

ILZ006-103-104-INZ001-002-161700-
/O.EXT.KLOT.BH.S.0006.000000T0000Z-200716T1700Z/
Lake IL-Northern Cook-Central Cook-Lake IN-Porter-
422 AM CDT Thu Jul 16 2020

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL NOON CDT TODAY...

* LOCATION...Lake Michigan Beaches in northeast Illinois and 
  northwest Indiana. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...4 to 6 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

For information on swim advisories or bans at Chicago beaches
visit: www.cpdbeaches.com.

&&

$$

Petr
686 
WHUS43 KLOT 161659
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
1159 AM CDT Thu Jul 16 2020

ILZ006-103-104-INZ001-002-162000-
/O.EXT.KLOT.BH.S.0006.000000T0000Z-200716T2000Z/
Lake IL-Northern Cook-Central Cook-Lake IN-Porter-
1159 AM CDT Thu Jul 16 2020

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* LOCATION...Lake Michigan Beaches in northeast Illinois and 
  northwest Indiana. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 6 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on shoreline structures or piers or jetties.
Please check with your local authorities on potential beach 
closures.

&&

$$

RC
712 
WHUS43 KLOT 162017
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
317 PM CDT Thu Jul 16 2020

INZ001-002-170000-
/O.EXP.KLOT.BH.S.0006.000000T0000Z-200716T2000Z/
/O.NEW.KLOT.BH.S.0007.200716T2017Z-200717T0000Z/
Lake IN-Porter-
317 PM CDT Thu Jul 16 2020

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* LOCATION...Lake Michigan Beaches in northwest Indiana.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 5 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on shoreline structures or piers or
jetties. Please check with your local authorities on potential
beach closures.

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

&&

$$

ILZ006-103-104-162130-
/O.EXP.KLOT.BH.S.0006.000000T0000Z-200716T2000Z/
Lake IL-Northern Cook-Central Cook-
317 PM CDT Thu Jul 16 2020

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Waves continue to decrease along the Illinois shoreline of Lake
Michigan. Earlier today, wave heights peaked in the 4 to 5 foot
range which led to dangerous swimming conditions. 

$$

Borchardt

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jul 15, 7:05 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 15, 7:05 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
705 PM CDT Wed Jul 15 2020

.MESOSCALE DISCUSSION...
704 PM CDT

A localized severe threat continues across our far southwest here
early this evening--namely into portions of Livingston, Ford, and
Iroquois Counties where mesoanalysis still suggests sufficient
instability with several transient supercell/LEWP structures noted
into McLean and Logan counties. Can't rule out a brief tornado
threat as this glob of convection presses towards Livingston and
Ford counties as well as a localized strong wind gust owing to the
noted velocity enhancements.

Main threat does look to be transitioning towards a localized
Flash Flood threat within the aforementioned area. Radar cross
sections depict classic low-echo centroid features with very low
visibilities also supporting the idea that warm rain
collision/coalescence processes are prevailing. Peoria recorded
almost 3 inches of rain in under an hour as this activity moved
overhead.

We've recently issued a Graphical Nowcast to highlight the
increasing flood potential as a result which, in the immediate
term, looks to focus within the region bounded by a Streator to
Morris to Kankakee to Gibson City line where very cold cloud tops
routinely approaching -75 to -80 C have been noted in recent IR
imagery.

Carlaw

&&

.SHORT TERM...
223 PM CDT

Through Thursday night...

Forecast evolution has generally matched what was outlined in the
1237 PM AFD update below. Stratiform rain from the lead wave has
greatly diminished while convection continues to increase across
west-central Illinois and the main arm of the main MCV is rotating
across the Mississippi River. As evident through the impressive
looking supercell near Peoria at 2pm CT, the tornado threat remains
in the southwest and south-central CWA generally south and west of
an area from far southern La Salle, arcing through northern
Livingston into southern Iroquois counties.

Beyond this evening, isolated to scattered showers may linger on
the backside of the departing system across the east half of the
CWA, and especially northwest Indiana, as late as mid-morning
Thursday. Northeast winds gusting to 25 mph overnight will veer
north by daybreak, leading to moderate to possibly high swim risk
conditions for the Illinois and potentially Indiana shorelines
Thursday morning.

From 1237 PM Update: Quiet conditions continue across the CWA this
afternoon under passing upper-level clouds as a mid-level ridge axis
begins to exit to the east. Convection initiating on a cold front
across northwest Iowa into northwest Wisconsin should continue to
expand southwestward into early evening as capping weakens.
Meanwhile, a compact mid-level wave originating over Colorado this
afternoon will eject east across Kansas tonight.

Southern portions of the convection along the cold front will likely
drift southward into a more favorable environment with better
instability and the nose of a LLJ ahead of the approaching wave.
Meanwhile, the northern activity should lift northeast within
stronger southwest flow. A weak mid-level trough axis ahead of the
cold front from northeast Iowa into central Missouri will show only
a slight drift east tonight, but may provide limited support for
isolated to scattered elevated convection that may sneak into the
far western CWA/north-central IL through late-morning. Otherwise,
guidance continues to signal minimal convective contamination for
most of the CWA, especially east of I39, during the morning.

Focus then turns to severe thunderstorm and flash flood potential
during the late afternoon and evening hours on Wednesday. The
compact mid-level wave is progged to shift across northern Illinois
during the early to mid-evening hours under the right entrance of an
elongated upper jet extending into Ontario. While the extent of low-
level moisture return remains unclear, (minimally) an axis of higher
surface dewpoints should advect northward ahead of the approaching
wave into roughly the southern 2/3 of the CWA. The combination of
conditional MLCAPE values surpassing 1000 J/kg combined with deep-
layer shear in excess of 30-35 knots across at least the south half
of the CWA supports a severe weather threat during the late
afternoon through mid-evening. While the abundance of forcing may
result in fairly high coverage of convection, forecast soundings and
some CAM guidance supports discrete or embedded supercell structures
south of the Kankakee and Illinois river valleys roughly in the 4 to
8pm window. Severe weather potential, including damaging winds,
marginally severe hail, and a brief tornado, is highest in this
location of the CWA, with decreasing risk with northward extent.

In addition to the severe weather potential, strong and compact
forcing in a rather moist environment characterizes by PWATs at or
in excess of 2" combined with freezing levels around 14kft support
high rainfall rates up to 2" per hour under convective updraft and
up to 1" per hour outside of thunderstorms. While the entire system
should be progressive enough to limit residence time of heavy rain,
the expected high rainfall rates will lead to an increased flash
flood risk, especially if any training occurs.

Convection should clear most of the IL portion of the CWA by around
midnight. Scattered showers may linger on the backside of the system
overnight Wednesday night through daybreak Thursday. Associated
stronger northeast winds with gusts to 20 mph veering north
Wednesday night over Lake Michigan may produce moderate swim risk
conditions for the Indiana shore by Thursday morning.

Kluber

&&

.LONG TERM...
325 PM CDT

Friday through Wednesday...

The main concern is the potential for dangerous heat indices
(likely in heat advisory range) on Saturday and possibly Sunday.
Additional concern is for periodic convective chances, which add
some uncertainty to heat magnitude for part of the weekend,
primarily Sunday. Periodic thunderstorm chances then continue into
next work week, but the heat will likely ease.

We start to get into better moisture return for increased humidity
on Friday. With modest height rises, warm mid-level temps (h7
rising to +10 to +12 C) and a pocket of very dry air above 700 mb,
looking at a dry day for most locations. 850 mb temps around +20C
and 925 mb temps in +low-mid 20s C should yield highs in the upper
80s to lower 90s, except for minor southeasterly lake cooling for
the Illinois north shore. Peak heat indices should round out in
the lower to mid 90s (isolated upper 90s where evapotranspiration
could locally increase dew points slightly).

Attention then turns to the more impactful heat over the weekend,
with continued higher confidence in Saturday not being affected
by ongoing or antecedent convective effects. Suspect that much of
the Friday night-Saturday evening period will be dry, with h7
temps staying around +10 to +12C and modest height rises of mid
level heights of 590-592 DM that should be enough for a cap to
preclude all but highly isolated convection. Signal is strong for
dew points of 70+F area wide on Saturday and Sunday, with only
minor mixing out possible over the metro areas. In fact, with
likelihood of some evapotranspiration contribution to dew points
over farm areas, could see locally upper 70s dew points.

Addition of a couple degrees Celsius at both 850 mb and 925 mb on
Saturday should yield widespread lower to mid 90s (91 to 96
range) maximum temperatures. Upside potential of upper 90s over
the Chicago heat island still appears possible given the upper
echelon low level thermal progs and likelihood of plenty of sun.
However, it's appearing that higher heat capacity of the
oppressively moist boundary layer should largely preclude anything
more than highly localized 97F readings. As things stand now,
reasonably high chance we'll need a Heat Advisory area wide
(maximum heat indices of near or over 105F), with some spots
approaching 110F peak heat indices where dew points maximize.
Saturday evening will remain oppressive well into the evening,
with forecast lows well into the 70s (upper 70s over Chicago).

Sunday could conceivably be convection free as well, with similar
ceiling for high temps and heat indices. However, there is
increased uncertainty as alluded to earlier, so current thinking
is that highs in the low 90s will be most common on Sunday.
Potential exists for a convectively modified short-wave to take a
farther south path across the Upper MS Valley near or north of WI
state line late Saturday night into early Sunday, with a consistent
signal for this on recent runs of the ECMWF. If an at least
loosely organized MCS can form, then wouldn't be surprised at
lingering outflow effects into Sunday if not festering thunderstorms
despite similarly warm h7 temps. Also, it appears there will be a
weak cold (cool) front boundary approaching from the north/northwest
Sunday PM. Outflow effects could bring at least temporary onshore
winds, and aside from that possibility, a signal for a northerly
wind shift near the lake behind the front by Sunday evening.

With the above being said regarding convective trends late
Saturday night through Sunday, low-mid chance PoPs overnight
Saturday night and lower end PoPs Sunday from NBM appear
reasonable. In addition, regarding possible late Saturday night-
early Sunday thunderstorms, large MUCAPE reservoir, steep mid-
level lapse rates and modest mid-level wind response to short-
wave could yield enough deep layer shear for a strong to severe
wind risk (especially if a forward propagating MCS forms) despite
being at a typical unfavorable diurnal timing.

Another time period to watch for strong to severe t-storm and
flash flooding risk from a potential MCS is Sunday night into
Monday morning. However, it's possible that sagging cold front and
any after effects of Sunday's convective/outflow footprint could
bring better chances farther south. With surface frontal boundary
nearby on Monday through Wednesday, and local area positioned on
northern periphery of strong mid-level ridging with elevated mid-
level flow (and deep layer shear) at times, ring of fire like
pattern supports continued shower and thunderstorm chances over
the region. There will undoubtedly be plenty of dry time in that
stretch, and it's possible better convective chances at least on
Monday get shunted farther south than depicted in official
forecast. We should keep the fairly high humidity, but slightly
cooler low level thermal progs and lower mid-level heights, along
with convective and cloud cover footprint at times, will bring a
swift end to the oppressive/dangerous heat of the weekend. High
temps will primarily be in the 80s inland, with onshore flow
bringing minor lake cooling.

Castro

&&

.AVIATION...
For the 00Z TAFs...

647 PM...Forecast concerns include...

Rain with a chance of thunder this evening.
Mvfr...possible ifr...cigs overnight.
Gusty northeast winds tonight into Thursday.

Rain will continue across the terminals into mid/late evening
with a chance of some embedded thunder but the bulk of stronger
thunderstorms are expected to remain south of the terminals. The
rain may be briefly moderate/heavy...reducing vis into the 3sm
range. Some patchy mvfr cigs are also possible with the rain this
evening but prevailing mvfr cigs are expected to develop late this
evening and overnight and continue through mid morning Thursday.
Its possible some ifr cigs will also develop but low confidence
for ifr and current tafs have expected trends handled well. Cigs
will lift to low vfr by mid/late Thursday morning and should
scattered out in the afternoon.

Winds are generally under 10kts and slowly turning northeasterly
as weak low pressure moves across central IL. Winds should become
prevailing northeast this evening with speeds/gusts increasing...
especially overnight with gusts into the 15-20kt range possible
for ord/mdw/gyy. These northeast winds will continue into Thursday
with speeds/gusts slowly diminishing into the late afternoon. cms

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.
&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Jul 15, 4:30 PM CDT, 5 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
430 PM CDT Wed Jul 15 2020

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-162130-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
430 PM CDT Wed Jul 15 2020 /530 PM EDT Wed Jul 15 2020/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated Thunderstorm Risk...with an associated:
     Elevated Tornado risk well south of I-80.
     Elevated hail risk well south of I-80...up to ping pong ball size.
     Elevated damaging wind risk well south of I-80...up to 65 mph.
  Limited Flooding Risk.

DISCUSSION...

Ongoing severe thunderstorm and tornado risk primarily well south
of Interstate 80 near the US-24 corridor will continue into the
early evening and then likely diminish. In addition to the severe
risk, there is a risk for flash flooding from torrential downpours
in thunderstorms. Farther north, the severe risk is minimal, with
the main threats occasional lightning along with heavy downpours
that could cause localized flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Friday...
  Limited Excessive Heat Risk.
Saturday...
  Limited Thunderstorm Risk.
  Significant Excessive Heat Risk.
Sunday...
  Limited Thunderstorm Risk.
  Elevated Excessive Heat Risk.
Monday and Tuesday...
  Limited Thunderstorm Risk.

DISCUSSION:

Dangerous heat with peak heat indices of near or over 105 degrees
is likely on Saturday and possible on Sunday. In addition, there
will be periodic chances for thunderstorms, especially late Saturday
night into next week. The thunderstorm threat could include a strong
to severe thunderstorm and flooding risk at times Saturday night
into early next week.

.SPOTTER INFORMATION STATEMENT...

  Spotters will be needed well south of I-80 through the early
  evening, especially near the US-24 corridor.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the east-northeast at 30 to 35 mph.

LMZ740>745-162130-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
430 PM CDT Wed Jul 15 2020

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Saturday through Tuesday...
  Limited Thunderstorm Risk.

Castro

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Jul 15, 5:16 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
516 PM CDT WED JUL 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             CHATSWORTH              40.75N 88.29W
07/15/2020  E1.00 INCH       LIVINGSTON         IL   CO-OP OBSERVER

&&
Local storm report, Jul 15, 5:23 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
523 PM CDT WED JUL 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             3 SSE SAUNEMIN          40.85N 88.38W
07/15/2020  E1.75 INCH       LIVINGSTON         IL   TRAINED SPOTTER

&&

RO
Local storm report, Jul 15, 6:41 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
641 PM CDT WED JUL 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     HEAVY RAIN       3 WSW PONTIAC           40.86N 88.69W
07/15/2020  M2.20 INCH       LIVINGSTON         IL   PUBLIC

            PRIVATE WEATHER STATION SOUTHWEST OF PONTIAC
            REPORTS 2.2 INCHES STORM TOTAL THUS FAR,
            WITH 1.9 INCHES OCCURRING IN 30 MINUTES.

&&

WSL
Local storm report, Jul 15, 8:14 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
814 PM CDT WED JUL 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     CHATSWORTH              40.75N 88.29W
07/15/2020                   LIVINGSTON         IL   LAW ENFORCEMENT

            UTILITY POLES AND POWER LINES DOWN IN
            CHATSWORTH. TIME ESTIMATED BY RADAR.

&&

RO
Local storm report, Jul 15, 8:20 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
820 PM CDT WED JUL 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     CHATSWORTH              40.75N 88.29W
07/15/2020                   LIVINGSTON         IL   CO-OP OBSERVER

            WIDESPREAD WIND DAMAGE IN AND AROUND
            CHATSWORTH. NUMEROUS LARGE TREES DOWN, SHED
            BLOWN DOWN, SHINGLES BLOWN OFF ROOF, BEAN
            FIELD DAMAGED. TIME ESTIMATED BY RADAR.

&&

RO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 7:19 PM CDTFlash Flood WarningLOTLivingston3 hr
Jul 15, 8:04 PM CDTSevere Thunderstorm WarningLOTFord29 min
Jul 15, 9:38 PM CDTSmall Craft AdvisoryLOT17 hr
Jul 15, 10:23 PM CDTAreal Flood AdvisoryLOTKankakee, Livingston4 hr
Jul 16, 3:17 PM CDTBeach Hazards StatementLOTLake, Porter4 hr

Nearby

Beach Hazards Statements in Illinois, 2020Beach Hazards Statements in Indiana, 2020Every beach hazards statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.